Discussions that mention tylenol

Pain Management board


Hi, i'v been having TMJ problems for a month now and have been taking ES Tylenol, not every day but days consecutive. (i have already need my dentist and its not my TMJ totally just the fact i grind and clinch my teeth at night) Is there any dangers in taking this for so long? I mean sometimes i take asprin when i dont have tylenol near me, but like i take 8 a day, and one or two days i took 8 tylenol within 12 hours and had 4 asprin with in 12 hours before. I also take verapamil for my irregular heart beat, which is no concern, so tell me, is this dangerous?
Tylenol is safe in doses upto 4000mg per day (8 extra strength tablets)

You should allow 4 hours between doses, and not excede 8 tablets per day.

if two ES Tylenol dont give adequate releif, try taking two Advil and two Tylenol together, this is much safer than exceding the recomended dose of Tylenol
Tylenol is safe up to 4,000 mg per day for a short term. If you are going to be taking it every day over a long period of time they say you should somewhere around 2,800 mg per day.

As far as aspirin is concerned, if you're taking regular (uncoated) aspirin, be careful. Many years ago, I took a lot of aspirin a day in Percodan and I ended up with a perforated ulcer in my stomach. I had to have emergency surgery and I ended up losing 60% of my stomach and have had problems ever since.

It would seem to me, you need to get to your dentist and have him/her prescribe some medication that will take care of the pain and still keep you within the safe amount of meds per day.
Hey Yogo, Too much tylenol effects the liver and kidneys, as long as you stick within recomended dosages, you shouldn't have to worry about your heart. You can also treat the problem and have a dentist make splints or a mouth gaurd to realign your bite and ease the pain from grinding and clenchng at night. Give your jaw a rest, no more gum, and try to stick with softer foods for a while to see if that eases some discomfort. Tylenol has no known effect on your heart. Aspirin can thin your blood, but that's not neccesarrily bad for your heart. Ibuprofin may offer more relief than apsirin and be a little easier on your stomach, you can also take IBU with tylenol as long as you keep dosages moderate. No more than 2400 mgs of IBU per day.
If Naproxen works better, give it a shot. The anti inflamatory action of IBU or Naproxen are greater than aspirin and may provide more relief.

Good luck, Dave